| Model Number |
CC60WF |
| Medical Device Problem Code |
Scratched Material (3020)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
09/12/2023
Type of Reportable Event
Malfunction
Event or Problem Description
A nurse reported that during an intraocular lens (iol) implant procedure, lens was noted to be scratched.Lens was explanted in initial procedure.Additional information was requested, but no further information is available.
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is:(b)(4).
Additional Manufacturer Narrative
The lens was returned loose in a plastic bag inside the lens carton.Solution was dried on the lens.The posterior optic surface has a scratch located between the optic center and the optic edge.Product history records were reviewed and the documentation indicated the product met release criteria.The account indicated the use of qualified associated products.The reported scratch damage was observed.All lenses are 100% inspected for cosmetic attributes and the damage exhibited by the returned complaint sample would not have met company release criteria.Based on our observation, it can be reasonably concluded that the damage is not manufacturing related.Due to the presence of surgical solution and the condition of the returned sample, the damage is most likely related to customer handling.Information was provided that there was a lot of staff turnover.Four iol(intraocular lens) lens loading in-services were conducted at the reporting facility between june 2023 ¿ october 2023.Clinical assistant manager (cam) has continued to spend a lot of time in the or with the surgeon and staff.They have stated many times that the loads have been very good over the last 4 to 6 months.Cam followed up and they reemphasized again that the loads have been good now that they have staff consistency.They never felt like it was a quality issue but rather a loading/staff issue.The ifu instructs: follow the section regarding directions for use for information on the maximum allowed time for the iol to stay in the folded condition.Failure to adhere to manufacturer¿s recommendations may result in iol damage.Ifu note: during lens loading and insertion, do not allow the company iol to remain in a folded condition within the selected iol delivery system for more than 3 minutes prior to completing insertion into the capsular bag.The manufacturer internal reference number is: (b)(4).